By Sandra Rose  | 

Stock photo: Getty Images

A man suffered erectile dysfunction after getting the Covid-19 mRNA vaccine. The unidentified man's wife reported he suffered the adverse event shortly after receiving the mRNA vaccine.

"My man hasn't been able to have an erection since he took the vaccine. At first I was teasing him but when I saw how distressed it made him I realized that its [sic] serious. We are going for professional consultation today. Hoping for a positive outcome."

Photo may have been deleted

According to goodrx.com, Covid-19 has been linked to erectile dysfunction (ED) in research studies. However, there isn't enough research to prove whether Covid-19 vaccines can cause ED.

"COVID-19 can cause swelling and inflammation in the penis. It can also damage blood vessels and lower or prevent blood from reaching tissues and organs. If blood can’t reach your penis, having an erection will be more difficult."

A small study cited by goodrx.com reports that men infected with the coronavirus had lower testosterone levels. Low testosterone levels can lead to ED.
 
READ ALSO: Study: Covid-19 May Attack Testicles, Reduce Testosterone in Men
 
Other risk factors for ED include obesity, age, high blood pressure, respiratory illnesses, mental illness, and diabetes.

The Vaccine Adverse Event Reporting System (VAERS) database doesn't show any reports of ED.

The data may not be available because some men are embarrassed to report their inability to get it up after taking the vaccines.